It doesn’t matter if you’re taking an over-the-counter or prescription medication, nothing changes the fact that you need to be extremely careful about what you put into your body.
It’s easy to assume that anything your doctor recommends will bring more good to your life than harm, but this is not always the case. There is a chance you could have a drug reaction (also known as a drug allergy), thus resulting in another health concern.
Some of the most common signs of a reaction include:
- Skin rash
- Runny nose
- Shortness of breath
Although it’s not common, anaphylaxis could also set in. This is a much more serious reaction, with symptoms including but not limited to: weak pulse, seizure, nausea, vomiting, difficulty breathing and loss of consciousness.
It’s easy to assume that you’re having a natural reaction to the drug you’re taking, but it’s better to be safe than sorry. If you don’t take action, such as calling your doctor for advice, things could get worse in a hurry.
If you find yourself in a serious situation, it’s imperative to call 911 without delay. You don’t want to take a risk with your health.
Once you have your drug reaction under control, it’s time to learn more about what went wrong. Focus on the medication itself, its common side effects and why it was prescribed to you. If you find that your medical team or pharmacist made some type of mistake, it’s important to learn more about your legal rights and potential for obtaining compensation.
Source: Mayo Clinic, “Drug allergy,” accessed Feb. 23, 2018